A recursion formula for moments of derivatives of random matrix polynomials

S. Ali Altuʇ, Sandro Bettin, Ian Petrow, Rishikesh, Ian Whitehead

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

We give asymptotic formulae for random matrix averages of derivatives of characteristic polynomials over the groups USp(2N), SO(2N) and O - (2N). These averages are used to predict the asymptotic formulae for moments of derivatives of L-functions which arise in number theory. Each formula gives the leading constant of the asymptotic in terms of determinants of hypergeometric functions. We find a differential recurrence relation between these determinants that allows the rapid computation of the (k+1)st constant in terms of the kth and (k-1)st. This recurrence is reminiscent of a Toda lattice equation arising in the theory of π-functions associated with Painlevé differential equations.

Original languageEnglish (US)
Pages (from-to)1111-1125
Number of pages15
JournalQuarterly Journal of Mathematics
Volume65
Issue number4
DOIs
StatePublished - Nov 21 2013

Fingerprint Dive into the research topics of 'A recursion formula for moments of derivatives of random matrix polynomials'. Together they form a unique fingerprint.

Cite this